MAUDE Adverse Event Report: COOK INC WITTICH NITINOL STONE BASKET; LQR DISLODGER, STONE BILIARY

COOK INC WITTICH NITINOL STONE BASKET; LQR DISLODGER, STONE BILIARY
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a wittich nitinol stone basket broke during an unspecified procedure.Additional event details have not been received at this time.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
It was reported in additional information received on 13sep2013 that the device was implanted in the liver of the patient.The breakage happened after catching the stone and pulling back the basket.The physician attempted to remove the basket with forceps after it broke.It became impossible to retrieve via the ptc route.The hepatologist caught the basket, but it became stuck on the stent in the common bile duct.After thirty minutes of manipulation, the basket came out of the stent.Additional equipment used during the procedure included a 12fr sheath from arrow.
 
Event or Problem Description
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation - evaluation.A review of the device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, as well as a visual inspection and dimensional verification of the returned device was conducted during the investigation.One wittich nitinol stone basket was returned for investigation.The basket was mangled but intact.No breaks were noted to the basket, although no biomatter was noted.The silicone bead was still present but able to be moved along the basket wires.The solder joint was intact.The proximal end of the basket wire was broken.An introducer, sheath and tubing were returned with multiple kinks noted throughout.Dimensional analysis was conducted and confirmed that the device was manufactured within the correct specifications and tolerances.Additionally, a document based investigation evaluation was performed.The instructions for use (ifu) state that the basket set is intended for placement through a percutaneous tract for removal of stones or stone fragments from anatomic structures such as the gallbladder, biliary tract, renal pelvis and ureter.The document also instructs the use to inspect the device prior to use to ensure that no damage has occurred.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of returned product and the results of our investigation, it is possible that the cause could be traced to the user.If the silicone ball at the end of the nitinol basket were to get caught on the inside of the catheter or stent, it could move the silicone ball from its original place causing the basket to deform.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WITTICH NITINOL STONE BASKET
Common Device Name
LQR DISLODGER, STONE BILIARY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7847839
Report Number1820334-2018-02472
Device Sequence Number1117013
Product Code LQR
UDI-Device Identifier00827002073135
UDI-Public(01)00827002073135(17)210515(10)8886233
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K902944
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2021
Device Model NumberN/A
Device Catalogue NumberWNSB-8.5-50
Device Lot Number8886233
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Initial Date Received by Manufacturer 08/14/2018
Supplement Date Received by Manufacturer09/13/2018
11/01/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date10/09/2018
11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1